Alert archive / Wisconsin / Flash Flood Warnings in 1999

Flash Flood Warning 2, NWS Green Bay, WI

July 15, 1999Florence County, Forest County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at Jul 15, 1999, 4:20 AM CDT for Florence County, Forest County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 1999, 4:20 AM CDT (09:20 UTC)
Expired
Jul 15, 1999, 7:15 AM CDT
In force
3 hr
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Florence County, WI, Forest County, WI

The radar

The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1179 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.5
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 150923
FFWGRB
WIC037-041-151215-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
420 AM CDT THU JUL 15 1999

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

FLOOD WARNING FOR...
FLORENCE COUNTY IN NORTHEAST WISCONSIN
NORTHERN FOREST COUNTY IN NORTHEAST WISCONSIN

UNTIL 7:15 AM CDT

THUNDERSTORMS WITH VERY HEAVY RAIN DROPPED BETWEEN 4 AND 6 INCHES
OF RAIN OVER PARTS OF FLORENCE AND FOREST COUNTIES BETWEEN 11:00 PM
WEDNESDAY NIGHT AND 3:00 AM THIS MORNING.  THE WISCONSIN ELECTRIC
POWER COMPANY REPORTED RAINFALL AMOUNTS OF 5.1 INCHES AT THE PINE
RIVER DAM 7 MILES SOUTH OF FLORENCE, AND 3 INCHES OF RAIN AT THE
BRULE DAM JUST NORTH OF FLORENCE.  THIS HEAVY RAINFALL RESULTED IN
SIGNIFICANT FLASH FLOODING ACROSS NORTHERN FOREST AND FLORENCE
COUNTIES.

THE RAIN HAS ENDED, HOWEVER, SIGNIFICANT FLOODING CONTINUES ACROSS
THE WARNING AREA.  HIGHWAY 70 REMAINS CLOSED FROM NEAR FLORENCE,
WESTWARD TO NEAR ALVIN.  HIGHWAY 101 IS CLOSED FROM ARMSTRONG CREEK TO
FLORENCE. WATER CONTINUES TO RUN ACROSS THESE HIGHWAYS AND NUMEROUS
WASHOUTS HAVE BEEN REPORTED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO G<REAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.

DC/TSK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:45 AM CDT, 35 minutes earlier.

Area forecast discussion, Jul 15, 3:45 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT THU JUL 15 1999

TSTMS FINALLY ON THE WANE ACROSS FAR NC/NE WI...WHERE SOME VERY
SIGNIFICANT FLASH FLOODING HAS OCCURRED. WITH H5 S/W TROF SHIFTING
EAST OF THE REGION AND A WEAKENING LLJ...EXPECT THIS TREND TO CONTINUE.
WILL EYE UP RADAR ONE MORE TIME JUST BEFORE ZFP ISSUANCE...AND ADJUST
PRECIP WORDING ACCORDINGLY. AFTER THE EARLY MORNING CONVECTION ENDS...
WILL RUN WITH A DRY FCST FOR THE REST OF THE DAY. ALTHOUGH MODELS HINT
AT A BOUNDARY LINGERING ACROSS THE FAR NORTH...CURRENT FEELING IS THAT
THE FRONT WILL LIFT NORTH INTO THE U.P. AND NORTHERN WI WILL GET CAPPED
OFF IN THE WARM SECTOR.

NEXT PRECIP CHC OCCURS WITH THE APPROACH OF A WK S/W TROF AND INCREASING
LLJ ACROSS THE NW THIRD OF GRB CWA LT TONIGHT. A SLOW MOVG COLD FRONT
WILL SAG SOUTHEAST ACROSS THE REGION ON FRIDAY...BRINGING A CHC OF
TSTMS TO THE ENTIRE FA.

EXPECT TEMPS TO MAX OUT IN THE UPPER 80S OR LOWER 90S ACROSS MOST OF
THE CWA THIS AFTERNOON...WITH ONLY SLIGHTLY COOLER READINGS EXPECTED ON
FRIDAY. OVERALL...MOS GUIDANCE LOOKS DECENT.

COORD WITH MQT.

.GRB...NONE.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:11 AM CDTFlash Flood WarningGRBFlorence, Forest3 hr

Nearby

Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.